Dr Tony Samuel BSc, PhD

School of Mathematics
Lecturer in Mathematics and Statistics

Contact details

Address
School of Mathematics
University of Birmingham
Edgbaston
Birmingham
B15 2TT
UK

Tony Samuel is a Lecturer in Mathematics and Statistics at the University of Birmingham working within the Analysis, and the Dynamical Systems and Topology research groups. He has a number of publications in leading international mathematical journals covering topics such as aperiodic order, Diophantine approximations, dynamical systems, non-commutative geometry and potential theory.  

For more information, please visit Tony's School of Mathematics homepage.

Research

Tony’s research interests include aperiodic order, Diophantine approximations, dynamical systems (symbolic and measure preserving), ergodic theory (finite and infinite), geometry (fractal, hyperbolic and noncommutative) and potential theory. Recently, his focus has been on applications of ergodic theory, noncommutative geometry and potential theory to fractals and quasicrystals. He is also very interested in linking these topics to other areas of mathematics, such as, geometric group theory, geometric measure theory and renewal theory.

Publications

Books (Editor)

  • Horizons of Fractal Geometry and Complex Dimensions. Contemp. Math. (Expected publication year 2019). Editors: R. G. Niemeyer, E. P. J. Pearse, J. A. Rock and T. Samuel.
  • Diffusion on Fractals and Non-linear Dynamics: Discrete Contin. Dyn. Syst. Ser. S 10(2), 161-394 (2017). Editors: K. Falk, T. Jäger, M. Kesseböhmer, J. Rademacher and T. Samuel.

Publications

  • M. Kesseböhmer, A. Mosbach, T. Samuel and M. Steffens. Diffraction of return time measures: To appear in J. Stat. Phys. 11 pages (2018).
  • B. Li, T. Sahlsten, T. Samuel and W. Steiner. Denseness of intermediate β-shifts of finite type: Accepted for publication in Proc. Amer. Math. Soc. 10 pages (2018).
  • M. Kesseböhmer, T. Samuel and K. Sender. The Sierpiński gasket as the Martin boundary of a non-isotropic Markov chain: Accepted for publication in J. Fractal Geom. 21 pages (2018).
  • M. Gröger, M. Kesseböhmer, A. Mosbach, T. Samuel and M. Steffens. A classification of aperiodic order via spectral metrics and Jarnìk sets: Accepted for publication in Ergod. Dyn. Sys. 38 pages (2018).
  • M. Kesseböhmer, T. Samuel and H. Weyer. Measure-geometric Laplacians for discrete distributions: Accepted for publication in Contemp. Math. 8 pages (2017).
  • F. Dreher, M. Kesseböhmer, A. Mosbach, T. Samuel and M. Steffens. Regularity of aperiodic minimal subshifts: Bull. Math. 8(3) 413-434 (2018). 
  • M. Kesseböhmer, T. Samuel and H. Weyer. A note on measure-geometric Laplacians: Monatsh. Math. 181(3), 643-655 (2016).
  • B. Li, T. Sahlsten and T. Samuel. Intermediate beta-shifts of finite type: Discrete Contin. Dyn. Syst. 36(1), 323-344 (2016).
  • J. Kautzsch, M. Kesseböhmer and T. Samuel. On the convergence to equilibrium of unbounded observables under a family of intermittent interval maps: Ann. Henri Poincaré 17(9), 2585-2621 (2016).
  • J. Kautzsch, M. Kesseböhmer, T. Samuel and B. O. Stratmann. On the asymptotics of the α-Farey transfer operator: Nonlinearity 28, 143-166 (2015).
  • F. Dreher and T. Samuel. Continuous images of Cantor's ternary set: Amer. Math. Monthly 121(7), 640-643 (2014). Translated into Mandarin: Shu Xue Yi Lin 35(4), 381-384 (2016).
  • T. Samuel, N. Snigireva and A. Vince. Embedding the symbolic dynamics of Lorenz maps: Math. Proc. Camb. Phil. Soc. 156(3), 505-519 (2014).
  • M. Kesseböhmer and T. Samuel. Spectral metric spaces for Gibbs measures: J. Funct. Anal. 31, 1801-1828 (2013).
  • T. Samuel. A simple proof of Vitali's theorem for signed measures: Amer. Math. Monthly 120(7), 654-660 (2013).
  • K. Falconer and T. Samuel. Dixmier traces and coarse multifractal analysis: Ergod. Dyn. Sys. 31, 369-381 (2011).